Volume 18, issue 2 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24, 1 issue

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
Grothendieck ring of semialgebraic formulas and motivic real Milnor fibers

Georges Comte and Goulwen Fichou

Geometry & Topology 18 (2014) 963–996

We define a Grothendieck ring for basic real semialgebraic formulas, that is, for systems of real algebraic equations and inequalities. In this ring the class of a formula takes into consideration the algebraic nature of the set of points satisfying this formula and this ring contains as a subring the usual Grothendieck ring of real algebraic formulas. We give a realization of our ring that allows us to express a class as a [1 2]–linear combination of classes of real algebraic formulas, so this realization gives rise to a notion of virtual Poincaré polynomial for basic semialgebraic formulas. We then define zeta functions with coefficients in our ring, built on semialgebraic formulas in arc spaces. We show that they are rational and relate them to the topology of real Milnor fibers.

Grothendieck ring, semialgebraic sets, motivic Milnor fiber
Mathematical Subject Classification 2010
Primary: 14P10
Secondary: 14B05, 14P25
Received: 4 September 2012
Revised: 10 October 2013
Accepted: 14 November 2013
Published: 7 April 2014
Proposed: Lothar Goettsche
Seconded: Richard Thomas, Jim Bryan
Georges Comte
Laboratoire de Mathématiques
Université de Savoie
Bâtiment Chablais, Campus scientifique
73376 Le Bourget-du-Lac
Goulwen Fichou
Université de Rennes 1
Campus de Beaulieu
35042 Rennes